MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3400100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that a balloon rupture occurred.The totally occluded target lesion was located in the ostial right coronary artery.A 4.00mm x 10mm flextome cutting balloon was selected for use.During procedure, the device was advanced to the target lesion; however, the balloon ruptured when inflation was attempted.The device was completely removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole approximately at the center of the proximal marker band.An examination of the balloon material and marker bands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.No kinks or damage were noted along the shaft of the device.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that a balloon rupture occurred.The totally occluded target lesion was located in the ostial right coronary artery.A 4.00mm x 10mm flextome® cutting balloon® was selected for use.During procedure, the device was advanced to the target lesion; however, the balloon ruptured when inflation was attempted.The device was completely removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was fine.

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6892621
Report Number2134265-2017-09497
Device Sequence Number13477397
Product Code NWX
UDI-Device Identifier08714729808398
UDI-Public08714729808398
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model NumberH749CBM3400100
Device Catalogue NumberCBM340010
Device Lot Number0020490764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR